Hail, Calcasieu
- When
- June 20, 2:35 PM CST
- Where
- Calcasieu County, Lake Charles
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 30.233, -93.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 20, 12:38 PM CST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 138 PM CDT SUN JUN 20 2004 .SYNOPSIS... Gulf breezes make a weak return tonight. The previously-mentioned surface boundary will wash-out while drifting north. Further-up, advecting Oklahoma air will keep the midtroposphere dry. Gulf breezes will freshen tomorrow under the expanding afternoon surface layer. A few shortwaves, embedded within the westerlies, will trek over Louisiana giving a boost to the hit-and-miss thunderstorms, especially across the Lafayette and Alexandria areas. The GFS model depicts a cold front advancing through the Red River Valley Tuesday evening. The consequent frontal pulses will propagate south, setting-off strong thunderstorms overnight Tuesday into Wednesday, especially across the Piney Hills of Texas and Louisiana. .DISCUSSION... Advecting Gulf breezes will bring-back more seasonable temperatures and dewpoints, under mainly partly cloudy skies. && .PRELIMINARY POINT TEMPS/POPS... LCH 74 90 75 89 / 20 20 0 20 BPT 75 90 75 90 / 20 20 0 20 AEX 71 91 72 90 / 20 40 0 20 LFT 73 90 75 89 / 20 40 0 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 21/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT SUN JUN 20 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 211100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 500 AM CDT SUN JUN 20 2004 .DAY ONE...TODAY AND TONIGHT... A STATIONARY BOUNDARY NORTH OF THE AREA WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY. LOCALLY HEAVY RAINFALL IS POSSIBLE IN CENTRAL LOUISIANA AND INLAND SOUTHEAST TEXAS...OTHERWISE SEVERE WEATHER CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE CHANCES FOR RAIN WILL DROP SLIGHTLY ON MONDAY WITH DRIER AIR FILTERING INTO THE REGION. AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THE WEEKEND. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
The Lake Charles radar (KLCH), 12 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407643.